References

1 Abrahams, A., Anderson, A., Choquet-Bruhat, Y., and York Jr, J.W., “A nonstrictly hyperbolic system for the Einstein equations with arbitrary lapse and shift”, C. R. Acad. Sci. Ser. II, 323, 835–841, (1996). [External Linkgr-qc/9607006].
2 Abrahams, A.M., Anderson, A., Choquet-Bruhat, Y., and York Jr, J.W., “Einstein and Yang–Mills theories in hyperbolic form without gauge fixing”, Phys. Rev. Lett., 75, 3377–3381, (1996). [External Linkgr-qc/9506072].
3 Abrahams, A.M., Anderson, A., Choquet-Bruhat, Y., and York Jr, J.W., “Geometrical hyperbolic systems for general relativity and gauge”, Class. Quantum Grav., 14, A9–A22, (1997). [External Linkgr-qc/9605014].
4 Abrahams, A.M., Anderson, A., Choquet-Bruhat, Y., and York Jr, J.W., “Hyperbolic Formulation of General Relativity”, arXiv e-print, (1997). [External Linkgr-qc/9703010].
5 Alcubierre, M., “Appearance of coordinate shocks in hyperbolic formalisms of general relativity”, Phys. Rev. D, 55, 5981–5991, (1997).
6 Alcubierre, M., and Massó, J., “Pathologies of hyperbolic gauges in general relativity and other field theories”, Phys. Rev. D, 57, R4511–R4515, (1998). [External Linkgr-qc/9709024].
7 Ashtekar, A., “New Hamiltonian Formulation of General Relativity”, Phys. Rev. D, 36(6), 1587–1602, (1987).
8 Ashtekar, A., New Perspectives in Canonical Gravity, (Bibliopolis, Naples, 1988).
9 Bona, C., and Massó, J., “Hyperbolic evolution system for numerical relativity”, Phys. Rev. Lett., 68, 1097–1099, (1992).
10 Bona, C., Massó, J., Seidel, E., and Stela, J., “New Formalism for Numerical Relativity”, Phys. Rev. Lett., 75, 600–603, (1995). [External Linkgr-qc/9412071].
11 Bona, C., Massó, J., Seidel, E., and Stela, J., “First order hyperbolic formalism for numerical relativity”, Phys. Rev. D, 56, 3405–3415, (1997). [External Linkgr-qc/9709016].
12 Bona, C., Massó, J., and Stela, J., “Numerical black holes: a moving grid approach”, Phys. Rev. D, 51, 1639–1645, (1995). [External Linkgr-qc/9412070].
13 Bruhat, Y., “Théorème d’existence pour certains systèmes d’équations aux dérivées partielles non linéaires”, Acta Math., 88, 141–225, (1952).
14 Bruhat, Y., “Un théorème d’inestabilité pour certain équations hyperboliques nonlinéaires”, C. R. Acad. Sci., 276A, 281, (1973).
15 Choquet-Bruhat, Y., “Espaces temps eineiniens généraux, chocs gravitationnels”, Ann. Inst. Henri Poincare, 8, 327–338, (1968).
16 Choquet-Bruhat, Y., and Christodoulou, D., “Elliptic systems in Hs,δ spaces on manifolds which are Euclidean at infinity”, Acta Math., 145, 129–150, (1981).
17 Choquet-Bruhat, Y., Christodoulou, D., and Francaviglia, M., “Cauchy data on a manifold”, Ann. Inst. Henri Poincare A, 29, 241–255, (1978).
18 Choquet-Bruhat, Y., and Ruggeri, T., “Hyperbolicity of the 3+1 System of Einstein Equations”, Commun. Math. Phys., 89, 269–275, (1983).
19 Choquet-Bruhat, Y., and York Jr, J.W., “Mixed elliptic and hyperbolic system for the Einstein equations”, in Ferrarese, G., ed., Gravitation, Electromagnetism and Geometric Structures, International Conference in honour of A. Lichnerowicz, Villa Tuscolana, 19 – 23 October 1995, (Pitagora, Bologna, 1996). [External Linkgr-qc/9601030].
20 Christodoulou, D., and Klainerman, S., The Global Nonlinear Stability of the Minkowski Space, Princeton Mathematical Series, vol. 41, (Princeton University Press, Princeton, 1993).
21 Christodoulou, D., and Ó Murchadha, N., “The boost problem in general relativity”, Commun. Math. Phys., 80, 271–300, (1981).
22 Cutler, C., and Wald, R.M., “Existence of radiating Einstein–Maxwell solutions which are C on all of I and I+”, Class. Quantum Grav., 6, 453–466, (1989).
23 DeTurk, D., “The Cauchy problem for Lorentz metrics with prescribed Ricci curvature”, Comp. Math., 48, 327–349, (1983).
24 Fischer, A., and Marsden, J., “The Einstein Evolution Equations as a First-Order Symmetric Hyperbolic Quasilinear System”, Commun. Math. Phys., 28, 1–38, (1972).
25 Fischer, A., and Marsden, J., “General relativity, partial differential equations, and dynamical systems”, in Spencer, D.C., ed., Partial Differential Equations, Proceedings of Symposia in Pure Mathematics, vol. 23, pp. 309–327, (AMS, Providence, 1973).
26 Friedrich, H., “The Asymptotic Characteristic Initial Value Problem for Einstein’s Vacuum Field Equations as an Initial Value Problem for a First-Order Quasilinear Symmetric Hyperbolic System”, Proc. R. Soc. London, Ser. A, 378, 401–421, (1981). [External LinkDOI], [External LinkADS].
27 Friedrich, H., “On the regular and the asymptotic characteristic initial value problem for Einstein’s vacuum field equations”, Proc. R. Soc. London, Ser. A, 375, 169–184, (1981). [External LinkADS].
28 Friedrich, H., “On the hyperbolicity of Einstein’s and other gauge field equations”, Commun. Math. Phys., 100, 525–543, (1985). [External LinkDOI].
29 Friedrich, H., “Hyperbolic reductions for Einstein’s equations”, Class. Quantum Grav., 13, 1451–1469, (1996). [External LinkDOI], [External LinkADS].
30 Fritelli, S., and Reula, O.A., “On the Newtonian limit of general relativity”, Commun. Math. Phys., 166, 221–235, (1994). [External Linkgr-qc/9506077].
31 Frittelli, S., “Note on the propagation of the constraints in standard 3+1 general relativity”, Phys. Rev. D, 55, 5992–5996, (1997).
32 Frittelli, S., and Reula, O.A., “First-order symmetric-hyperbolic Einstein equations with arbitrary fixed gauge”, Phys. Rev. Lett., 76, 4667–4670, (1996). [External Linkgr-qc/9605005].
33 Geroch, R., “The Local Nonsingularity Theorem”, J. Math. Phys., 24(7), 1851–1858, (1983).
34 Geroch, R., “Partial Differential Equations of Physics”, arXiv e-print, (1996). [External Linkgr-qc/9602055]. Scottish Summer School in Theoretical Physics.
35 Geroch, R., and Xanthopolous, B.C., “Asymptotic Simplicity Is Stable”, J. Math. Phys., 19, 714–719, (1978).
36 Gustafsson, B., Kreiss, H.-O., and Oliger, J., Time Dependent Problems and Difference Methods, (Wiley, New York, 1995).
37 Hadamard, J., Lectures on Cauchy’s Problem in Linear Partial Differential Equations, (Yale University Press, New Haven, 1923).
38 Hawking, S.W., and Ellis, G.F.R., The Large Scale Structure of Space-Time, Cambridge Monographs on Mathematical Physics, (Cambridge University Press, Cambridge, 1973).
39 Hughes, T., Kato, T., and Marsden, J., “Well-posed quasi-linear second order hyperbolic systems with applications to nonlinear elastodynamics and general relativity”, Arch. Ration. Mech. Anal., 63, 273–294, (1976).
40 Iriondo, M.S., Leguizamón, E.O., and Reula, O.A., “Einstein’s equations in Ashtekar variables constitute a symmetric hyperbolic system”, Phys. Rev. Lett., 79, 4732–4735, (1997). [External Linkgr-qc/9710004].
41 Iriondo, M.S., Leguizamón, E.O., and Reula, O.A., “The Newtonian Limit on Asymptotically Null Foliations”, arXiv e-print, (1997). [External Linkgr-qc/9710003].
42 Iriondo, M.S., Leguizamón, E.O., and Reula, O.A., “Fast and slow solutions in General Relativity: The initialization procedure”, J. Math. Phys., 39, 1555–1565, (1998). [External Linkgr-qc/9709078].
43 John, F., “Formation of Singularities in Elastic Waves”, in Ciarlet, P.G., and Roseau, M., eds., Trends and Applications of Pure Mathematics to Mechanics, Invited and Contributed Papers presented at a Symposium at École Polytechnique, Palaiseau, France, November 28 – December 2, 1983, Lecture Notes in Physics, vol. 195, pp. 194–210, (Springer, Berlin, 1984).
44 Klainerman, S., “Uniform decay estimates and the Lorentz invariance of the classical wave equation”, Commun. Pure Appl. Math., 38, 321–332, (1985).
45 Klainerman, S., “The null condition and global existence to nonlinear wave equations”, Lect. Appl. Math., 23, 293–326, (1986).
46 Klainerman, S., “Remarks on the global Sobolev inequalities in Minkowski Space”, Commun. Pure Appl. Math., 40, 111–117, (1987).
47 Kreiss, H.-O., “Über sachgemässe Cauchyprobleme”, Math. Scand., 7, 71–80, (1959).
48 Kreiss, H.-O., and Lorentz, J., Initial-Boundary Value Problems and the Navier–Stokes Equations, Pure and Applied Mathematics, vol. 136, (Academy Press, Boston, 1989).
49 Kreiss, H.-O., Nagy, G.B., Ortiz, O.E., and Reula, O.A., “Global existence and exponential decay for hyperbolic dissipative relativistic fluid theories”, J. Math. Phys., 38, 5272–5279, (1997). [External LinkADS].
50 Leray, J., Hyperbolic Differential Equations, (Institute for Advanced Studies, Princeton, 1953).
51 Leray, J., and Ohya, Y., “Equations et Systèmes Non-Linéaires hyperboliques non-stricts”, Math. Ann., 170, 167–205, (1967).
52 Rendall, A.D., “The Newtonian limit for asymptotically flat solutions of the Vlasov–Einstein system”, Commun. Math. Phys., 163, 89–112, (1994). [External Linkgr-qc/9303027].
53 Sideris, T., “Formation of Singularities in 3-d Compressible Fluids”, Commun. Math. Phys., 101, 475–485, (1985).
54 Taylor, M.E., Pseudodifferential Operators and Nonlinear PDE, Progress in Mathematics, vol. 100, (Birkhäuser, Boston, 1991).
55 van Putten, M.H.P.M., and Eardley, D.M., “Nonlinear wave equations for relativity”, Phys. Rev. D, 53, 3056–3063, (1996). [External Linkgr-qc/9505023].
56 Wald, R.M., General Relativity, (University of Chicago Press, Chicago, 1984).